Alert archive / Idaho / Wind Advisories in 2026

Wind Advisory 7, NWS Pocatello, ID

March 9, 202613 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Mar 9, 2026, 12:55 PM MDT for 13 counties in Idaho. It took effect at Mar 10, 2026, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2026, 12:55 PM MDT (18:55 UTC)
In effect from
Mar 10, 2026, 12:00 PM MDT
Expired
Mar 10, 2026, 8:03 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 21 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 6.9 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2026-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2026-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

997 
WWUS75 KPIH 091855
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1255 PM MDT Mon Mar 9 2026

IDZ051-055-100200-
/O.NEW.KPIH.WI.Y.0007.260310T1800Z-260311T0200Z/
/O.CON.KPIH.WI.Y.0006.000000T0000Z-260310T0200Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Burley, Shoshone, Oakley, Carey, Heyburn,
Richfield, and Rupert
1255 PM MDT Mon Mar 9 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

* WHAT...For the first Wind Advisory, west winds 25 to 35 mph with 
  gusts up to 55 mph. For the second Wind Advisory, west winds 25 to 
  30 mph with gusts up to 45 mph expected.

* WHERE...Eastern Magic Valley and Shoshone/Lava Beds.

* WHEN...For the first Wind Advisory, until 8 PM MDT this evening. 
  For the second Wind Advisory, from noon to 8 PM MDT Tuesday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IDZ052-054-100200-
/O.NEW.KPIH.WI.Y.0007.260310T1800Z-260311T0200Z/
/O.CON.KPIH.WI.Y.0006.000000T0000Z-260310T0200Z/
Arco/Mud Lake Desert-Lower Snake River Plain-
Including the cities of American Falls, Blackfoot, Mud Lake, INL,
Craters of the Moon NM, Shelley, Fort Hall, and Pocatello
1255 PM MDT Mon Mar 9 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

* WHAT...For the first Wind Advisory, southwest winds 30 to 40 mph 
  with gusts up to 60 mph. For the second Wind Advisory, west winds 
  25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Arco/Mud Lake Desert and Lower Snake River Plain.

* WHEN...For the first Wind Advisory, until 8 PM MDT this evening. 
  For the second Wind Advisory, from noon to 8 PM MDT Tuesday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IDZ053-065-100200-
/O.CON.KPIH.WI.Y.0006.000000T0000Z-260310T0200Z/
Upper Snake River Plain-Teton Valley-
Including the cities of Ashton, Rexburg, St. Anthony, Driggs,
Idaho Falls, and Tetonia
1255 PM MDT Mon Mar 9 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Teton Valley and Upper Snake River Plain.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

McKaughan
4 follow-up statements
069 
WWUS75 KPIH 100147
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
747 PM MDT Mon Mar 9 2026

IDZ053-065-101215-
/O.EXP.KPIH.WI.Y.0006.000000T0000Z-260310T0200Z/
/O.EXB.KPIH.WI.Y.0007.260310T1800Z-260311T0300Z/
Upper Snake River Plain-Teton Valley-
Including the cities of Ashton, St. Anthony, Driggs, Idaho Falls,
Rexburg, and Tetonia
747 PM MDT Mon Mar 9 2026

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Teton Valley and Upper Snake River Plain.

* WHEN...From noon to 9 PM MDT Tuesday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around. 
  Strong winds and rough waves on area lakes will create hazardous 
  conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Boaters on area lakes should use extra caution since strong winds 
and rough waves can overturn small craft.

&&

$$

IDZ051-052-054-055-101215-
/O.EXP.KPIH.WI.Y.0006.000000T0000Z-260310T0200Z/
/O.EXT.KPIH.WI.Y.0007.260310T1800Z-260311T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Lower Snake River Plain-
Eastern Magic Valley-
Including the cities of Carey, Shelley, Heyburn, Burley, Oakley,
Craters of the Moon NM, Shoshone, Richfield, Pocatello, Mud Lake,
Rupert, Blackfoot, INL, Fort Hall, and American Falls
747 PM MDT Mon Mar 9 2026

...WIND ADVISORY NOW IN EFFECT FROM NOON TO 9 PM MDT TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake 
  Desert, and Lower Snake River Plain.

* WHEN...From noon to 9 PM MDT Tuesday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around. 
  Strong winds and rough waves on area lakes will create hazardous 
  conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Boaters on area lakes should use extra caution since strong winds 
and rough waves can overturn small craft.

&&

$$

Visit weather.gov/pocatello for more information.

13
947 
WWUS75 KPIH 100643
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1243 AM MDT Tue Mar 10 2026

IDZ051>055-065-102000-
/O.CON.KPIH.WI.Y.0007.260310T1800Z-260311T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-Teton Valley-
Including the cities of Fort Hall, Rupert, Pocatello, INL, Carey,
Richfield, Driggs, Oakley, Ashton, Craters of the Moon NM, Idaho
Falls, Mud Lake, Shoshone, Heyburn, Shelley, Blackfoot, Burley,
St. Anthony, Rexburg, Tetonia, and American Falls
1243 AM MDT Tue Mar 10 2026

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.  
  Localized gusts over 50 mph are possible.

* WHERE...Teton Valley, Eastern Magic Valley, Shoshone/Lava Beds, 
  Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake 
  River Plain.

* WHEN...From noon today to 9 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around. 
  Strong winds and rough waves on area lakes will create hazardous 
  conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Boaters on area lakes should use extra caution since strong winds 
and rough waves can overturn small craft.

&&

$$

Visit weather.gov/pocatello for more information.

JKeyes
630 
WWUS75 KPIH 102210
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
410 PM MDT Tue Mar 10 2026

IDZ052-053-065-102315-
/O.CAN.KPIH.WI.Y.0007.000000T0000Z-260311T0300Z/
Arco/Mud Lake Desert-Upper Snake River Plain-Teton Valley-
Including the cities of Idaho Falls, Tetonia, Craters of the Moon
NM, Ashton, Rexburg, Driggs, INL, St. Anthony, and Mud Lake
410 PM MDT Tue Mar 10 2026

...WIND ADVISORY IS CANCELLED...

Strong winds are no longer expected for the rest of the afternoon 
and evening. Therefore the wind advisory is cancelled.

$$

IDZ051-054-055-110300-
/O.CON.KPIH.WI.Y.0007.000000T0000Z-260311T0300Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Including the cities of American Falls, Shoshone, Blackfoot,
Heyburn, Shelley, Carey, Fort Hall, Oakley, Richfield, Rupert,
Pocatello, and Burley
410 PM MDT Tue Mar 10 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, and Lower Snake 
  River Plain.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around. 
  Strong winds and rough waves on area lakes will create hazardous 
  conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Boaters on area lakes should use extra caution since strong winds 
and rough waves can overturn small craft.

&&

$$

Visit weather.gov/pocatello for more information.

13
225 
WWUS75 KPIH 110203
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
803 PM MDT Tue Mar 10 2026

IDZ051-054-055-110315-
/O.CAN.KPIH.WI.Y.0007.000000T0000Z-260311T0300Z/
Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley-
Including the cities of American Falls, Shoshone, Blackfoot,
Heyburn, Shelley, Carey, Fort Hall, Oakley, Richfield, Rupert,
Pocatello, and Burley
803 PM MDT Tue Mar 10 2026

...WIND ADVISORY IS CANCELLED...

Winds have weakened and will continue to do so through the night. 

$$

Visit weather.gov/pocatello for more information.

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 9, 12:55 PM MDT, 0 minutes earlier. Its key messages:

  • Relentless Wind Pattern: Strong winds remain the primary concern across Eastern Idaho today and throughout much of the upcoming week
  • Wind Advisories in Effect: A Wind Advisory continues this afternoon, with another issued for tomorrow as sustained winds of 30+ mph and higher gusts are expected
  • Temperature Roller Coaster: After a brief cooling trend tomorrow, temperatures will soar to well above seasonal normals by midweek and especially into the weekend
  • Spring Warmth Arrives: Despite the wind, a significant warming trend is on the horizon, with highs in the 60s by the weekend and potentially 70s by early next week
Area forecast discussion, Mar 9, 12:55 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1255 PM MDT Mon Mar 9 2026

.KEY MESSAGES...

- Relentless Wind Pattern: Strong winds remain the primary
  concern across Eastern Idaho today and throughout much of the
  upcoming week

- Wind Advisories in Effect: A Wind Advisory continues this
  afternoon, with another issued for tomorrow as sustained winds
  of 30+ mph and higher gusts are expected

- Temperature Roller Coaster: After a brief cooling trend
  tomorrow, temperatures will soar to well above seasonal
  normals by midweek and especially into the weekend

- Spring Warmth Arrives: Despite the wind, a significant warming
  trend is on the horizon, with highs in the 60s by the weekend
  and potentially 70s by early next week

&&

.DISCUSSION...
Issued at 1250 PM MDT Mon Mar 9 2026

Visible satellite imagery this afternoon reveals ample sunshine
across the region, punctuated only by thin ribbons of mid-to-
high level clouds streaming over the central mountains and along
the Continental Divide. While the aesthetics are pleasant, wind
remains the dominant weather story for Eastern Idaho today and
will likely maintain its grip for the duration of the week. The
current Wind Advisory remains in effect through this afternoon,
and a subsequent advisory has been issued for tomorrow to cover
many of the same areas. Although the latest NBM (National Blend
of Models) probabilities have backed off slightly compared to
today’s values, we still anticipate sustained winds exceeding 30
mph. These winds will shift a bit more to the south tomorrow,
spatially, which could leave the upper Snake Plain out for
tomorrow. While today’s temperatures are running above seasonal
averages, a sharp, temporary drop is expected tomorrow. This
cooling will be short-lived, however, as the region returns to a
warming trend by midweek that intensifies into the weekend.
Wednesday currently stands as the only day this week where a
Wind Advisory might be avoided, though even then, conditions
will be marginal. A tight pressure gradient will remain anchored
over the area through the weekend, making further wind
highlights a near-certainty for Thursday, with high
probabilities continuing Friday and Saturday. Regarding
precipitation, the lower elevations should remain largely dry
through the week, save for a few isolated shower chances
tomorrow and again on Saturday. Most moisture will stay confined
to the higher terrain of the central mountains and eastern
highlands. This is due to a quick zonal flow regime that allows
occasional pulses of Pacific moisture to stream through the
higher latitudes. Despite the persistent wind, the secondary
headline is the arrival of genuine spring-like warmth. Highs in
the 60s are likely for the weekend with even lower 70s possible
into early next week, marking a significant shift in the
seasonal pattern.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1131 AM MDT Mon Mar 9 2026

The impact through Tuesday will be the winds. Expect VFR sky
conditions through the period. Expect sustained 30 knot winds at
PIH and IDA this afternoon with 15 to 25 sustained at SUN, DIJ
and BYI. Gusts over 40 knots at PIH and IDA and 25 to 35 at the
other three sites. Expect diminishing winds after 03Z at all the
sites than increasing again substantially late Tuesday morning
to the 15 to 30 knot sustained with gusts 25 to 40 knots. Winds
conditions expected all week.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM MDT this evening for IDZ051>055-065.

&&

DISCUSSION...McKaughan
AVIATION...GK

Nearby

Wind Advisories in Idaho, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.